Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On pseudospectra of matrix polynomials and their boundaries


Authors: Lyonell Boulton, Peter Lancaster and Panayiotis Psarrakos
Journal: Math. Comp. 77 (2008), 313-334
MSC (2000): Primary 65F15; Secondary 65F35, 93D09
Published electronically: May 11, 2007
MathSciNet review: 2353955
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the first part of this paper (Sections 2-4), the main concern is with the boundary of the pseudospectrum of a matrix polynomial and, particularly, with smoothness properties of the boundary. In the second part (Sections 5-6), results are obtained concerning the number of connected components of pseudospectra, as well as results concerning matrix polynomials with multiple eigenvalues, or the proximity to such polynomials.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65F15, 65F35, 93D09

Retrieve articles in all journals with MSC (2000): 65F15, 65F35, 93D09


Additional Information

Lyonell Boulton
Affiliation: Department of Mathematics and the Maxwell Institute for Mathematical Sciences, Heriot-Watt University, Edinburgh EH14 2AS, United Kingdom

Peter Lancaster
Affiliation: Department of Mathematics and Statistics, University of Calgary, Calgary AB, Canada T2N 1N4

Panayiotis Psarrakos
Affiliation: Department of Mathematics, National Technical University, Zografou Campus, 5780 Athens, Greece

DOI: http://dx.doi.org/10.1090/S0025-5718-07-02005-4
PII: S 0025-5718(07)02005-4
Keywords: Matrix polynomials, perturbation of eigenvalues, singular values, pseudospectra.
Received by editor(s): April 6, 2006
Received by editor(s) in revised form: October 29, 2006
Published electronically: May 11, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.